Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 18, NWS Wichita, KS

April 20, 2005Harper County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 20, 2005, 10:05 PM CDT for Harper County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2005, 10:05 PM CDT (03:05 UTC)
Expired
Apr 20, 2005, 11:00 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Harper County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2678 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 210305
SVRICT
KSC077-210400-
/O.NEW.KICT.SV.W.0018.050421T0305Z-050421T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT WED APR 20 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1100 PM CDT.

* AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF ATTICA...OR ABOUT 13
  MILES SOUTHEAST OF MEDICINE LODGE...MOVING EAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANTHONY...ATTICA...BLUFF CITY...CORWIN...DANVILLE...FREEPORT...
  HARPER

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS...
  DAMAGING WINDS OF 60 TO 75 MILES AN HOUR...

LAT...LON 3733 9834 3701 9833 3703 9781 3733 9782

$$

/KETCHAM
4 follow-up statements
000 
WWUS53 KICT 210317
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT WED APR 20 2005

KSC077-210400-
/O.CON.KICT.SV.W.0018.000000T0000Z-050421T0400Z/
HARPER KS-
1017 PM CDT WED APR 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARPER COUNTY UNTIL
1100 PM CDT...

AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED 6
MILES NORTHEAST OF HAZELTON...OR 16 MILES WEST OF ANTHONY...AND
MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ANTHONY BY  1040 PM CDT.

THE TOWNS OF CORWIN AND FREEPORT ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT 
WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3733 9834 3701 9833 3703 9781 3733 9782

$$

/SEDLOCK
000 
WWUS53 KICT 210329
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT WED APR 20 2005

KSC077-210400-
/O.CON.KICT.SV.W.0018.000000T0000Z-050421T0400Z/
HARPER KS-
1028 PM CDT WED APR 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARPER COUNTY UNTIL
1100 PM CDT...

AT 1026 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS OF
80 TO 90 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF ATTICA...OR 10
MILES WEST OF ANTHONY...AND MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ANTHONY BY  1045 PM CDT.
  5 MILES NORTH OF BLUFF CITY BY  1100 PM CDT.

THE TOWNS OF CORWIN AND FREEPORT ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT 
WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3733 9834 3701 9833 3703 9781 3733 9782

$$

/SEDLOCK
000 
WWUS53 KICT 210344
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT WED APR 20 2005

KSC077-210400-
/O.CON.KICT.SV.W.0018.000000T0000Z-050421T0400Z/
HARPER KS-
1044 PM CDT WED APR 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARPER COUNTY UNTIL
1100 PM CDT...

AT 1039 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS OF
80 TO 90 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF BLUFF CITY...
OR 9 MILES EAST OF ANTHONY...AND MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF BLUFF CITY BY  1040 PM CDT.

THE TOWN OF FREEPORT IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3733 9834 3701 9833 3703 9781 3733 9782

$$

/SEDLOCK
000 
WWUS53 KICT 210358
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT WED APR 20 2005

KSC077-210407-
/O.EXP.KICT.SV.W.0018.000000T0000Z-050421T0400Z/
HARPER KS-
1057 PM CDT WED APR 20 2005

...THE SEVERE THUNDERSTORM WARNING FOR HARPER COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 1052 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. 

SOME GUSTY WINDS AND SMALL HAIL TO THE SIZE OF PENNIES MAY STILL BE 
POSSIBLE FOR THE IMMEDIATE SHORT TERM.

LAT...LON 3733 9834 3701 9833 3703 9781 3733 9782

$$

/SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:58 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Apr 20, 4:58 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT WED APR 20 2005

.MESO UPDATE...

DRYLINE NOW APPEARS TO BE RETREATING TO THE WEST VIA LATEST RADAR
AND SATELLITE TRENDS. IF THIS CONTINUES THEN OUR SMALL WATCH AREA
FOR SOUTH CENTRAL KS WILL LIKELY BE CANCELED EARLY, AS STORMS WILL
HAVE A DIFFICULT TIME SURVIVING EAST OF THE WESTWARD RETREATING
DRYLINE. THIS DRYLINE ACTIVITY SHOULD DIMINISH A HOUR OR TWO AFTER
SUNSET AS BOUNDARY LAYER COOLS FROM LOSS OF DAYTIME HEATING. WE WILL
CONTINUE TO MONITOR TRENDS IN THIS AREA.

15/JAKUB

--------------------------------------------------------------------
329 PM CDT WED APR 20 2005

.PREVIOUS DISCUSSION...

TONIGHT
WATER VAPOR IMAGERY SHOWS A COUPLE WAVES MOVING THROUGH THE
SOUTHWEST UPPER FLOW REGIME THAT WERE SAMPLED NICELY BY PROFILER
NETWORK. WAVE ONE WAS MOVING ACROSS W TEXAS WITH SECOND MORE
VIGOROUS WAVE MOVING EAST INTO THE FOUR CORNERS REGION. WAVE ONE
MOVING ACROSS W TEXAS HAS CAUSED SURFACE WINDS TO BACK SOME WHICH
SHOULD INCREASE THE MOISTURE CONVERGENCE ALONG THE DRYLINE FOR LATE
THIS AFTERNOON INTO THE EVENING HRS. THE DRYLINE CURRENTLY EXTENDS
FROM PRATT SOUTHWESTWARD INTO THE TX PANHANDLE. OUR LOCAL
WORKSTATION ETA MODEL INDICATES SOME ISOLATED TO WIDELY SCATTERED
CONVECTION DEVELOPING ALONG THE DRYLINE WHICH LOOKS PLAUSIBLE, AS
LATEST VISIBLE SATELLITE IMAGERY SHOWS SOME CUMULUS DEVELOPMENT
ALONG THE DRYLINE. ANY DRYLINE ACTIVITY WILL HAVE A DECENT CHANCE OF
REACHING SEVERE LIMITS AS INSTABILITY IS HIGHER TDY COMPARED TO
YESTERDAY. RUC MODEL SHOWS A WEAKNESS IN THE CAP OVER SOUTH CENTRAL
KS, SO IF STORMS CAN DEVELOP THEY WILL HAVE THE BEST SURVIVAL CHANCE
IN THAT AREA. ANY ACTIVITY THAT DEVELOPS SHOULD DIMINISH A FEW HRS
AFTER SUNSET AS BOUNDARY LAYER COOLS.

THE SECOND MORE VIGOROUS WAVE WILL MOVE INTO EASTERN COLORADO
TONIGHT. THIS WILL CAUSE STRONG ISENTROPIC LIFT TO OCCUR AS LOW
LEVEL JET INCREASES. LOOKS LIKE CONVECTION WILL START OUT IN
SOUTHWESTERN NEBRASKA THIS EVENING, THEN QUICKLY SPREAD
EAST/SOUTHEAST ALONG THE 850MB FRONTAL BOUNDARY IN NORTHERN KS
OVERNIGHT. WILL CARRY HIGHEST POPS IN NORTHERN SECTIONS OF CWA WHICH
SHOULD BE CLOSER TO 850MB BOUNDARY. COULD SEE SOME CONVECTION
DEVELOP A BIT FURTHER SOUTH IN CONJUNCTION WITH STRONG ISENTROPIC
LIFT ALONG 310K GRADIENT.

THUR-FRI
WE SHOULD SEE LOW CLOUDS AGAIN EARLY IN THE MORNING ON THUR BUT THEY
SHOULD QUICKLY ERODE FROM WEST TO EAST, AS WESTERLY FLOW IN THE LOW
LEVELS PUSHES DRIER AIR IN FROM WESTERN KS. PRECIP CHANCES WILL BE
HIGHER ACROSS EASTERN KS THURSDAY WHERE DEEPER MOISTURE WILL
RESIDE. AS A RESULT, SEVERE WEATHER CHANCES WILL BE SHIFTED EAST
ACCORDINGLY. HEADING INTO FRIDAY THE UPPER LEVEL WAVE WILL BE
POSITIONED OVER NORTHEAST KS EARLY IN MORNING, BUT THEN SHOULD BE
SHUNTED SOUTHEAST AS A KICKER SYSTEM DIVES SOUTH ACROSS THE NORTHERN
PLAINS. WE WILL HOLD ONTO SOME SMALL RAIN SHOWER CHANCES FOR FRIDAY
AS MID LEVEL MOISTURE COULD BE SQUEEZED OUT. FRI TEMPS WILL BE SOME
15-20 DEGREES COOLER COMPARED TO TDYS VALUES WITH BREEZY NORTH WINDS
SETTING UP OVER REGION.

SAT
COOL SURFACE HIGH PRESSURE WILL BE OVER THE AREA WITH TEMPS COMING
IN COOLER THAN AVERAGE FOR DAYTIME HIGHS, AND PLENTY OF SUNSHINE
EXPECTED.

EXTENDED: SUN-WED
NEXT SYSTEM SLATED TO AFFECT KS ON MONDAY WITH TEMPS COOLING OFF A
BIT THERE AFTER.

DEEP TROUGH AXIS CURRENTLY LOCATED ALONG 140W IN THE EASTERN PACIFIC
WILL DEVELOP A CLOSED SYSTEM OFF THE COAST OF CALIFORNIA, WHICH
SHOULD THEN TRAVERSE EAST ACROSS THE ROCKIES COME SUNDAY. WILL KEEP
GOING POPS FOR LATE SUNDAY NIGHT INTO MONDAY AS SYSTEM APPROACHES,
AND STAY WITH OUR DRY CONDITIONS FOR TUES/WED TIME FRAME AT THIS
JUNCTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  80  49  64 /  20  20  10  20
HUTCHINSON      62  78  47  62 /  30  20  10  20
NEWTON          63  79  48  62 /  30  30  10  20
ELDORADO        63  80  49  63 /  30  30  10  20
WINFIELD-KWLD   63  81  50  65 /  20  20  10  20
RUSSELL         59  75  43  59 /  30  20  20  20
GREAT BEND      59  76  44  60 /  30  20  10  20
SALINA          61  77  46  59 /  40  30  20  20
MCPHERSON       61  78  47  61 /  30  20  10  20
COFFEYVILLE     63  81  52  65 /  20  30  30  20
CHANUTE         63  80  51  63 /  30  30  30  20
IOLA            63  80  50  62 /  30  40  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

15/JAKUB
Hazardous weather outlook, Apr 20, 9:22 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT WED APR 20 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-211200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
922 PM CDT WED APR 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE STORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS, WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS
ARE EXPECTED TO DEVELOP OVER SOUTHWEST NEBRASKA, AND COULD MOVE EAST
SOUTHEAST INTO CENTRAL KANSAS LATER TONIGHT. SEVERE WEATHER WILL
ALSO BE POSSIBLE WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS MAY LINGER INTO THURSDAY MORNING, GENERALLY EAST OF
I-35.  THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON
ALONG THE DRYLINE AND SWEEP ACROSS SOUTHEAST KANSAS DURING THE
AFTERNOON AND EARLY EVENING.  SEVERE THUNDERSTORMS ARE MOST LIKELY
EAST OF I-35.  THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS.  HOWEVER AN ISOLATED TORNADO IS POSSIBLE BEFORE THE STORMS
DEVELOP INTO A LINE.  THUNDERSTORMS ARE ALSO IN THE FORECAST FROM
SUNDAY NIGHT THROUGH MONDAY.  IT IS TOO EARLY TO SPECULATE ON HOW
STRONG THESE STORMS MIGHT BE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS MAINLY WEST OF INTERSTATE
I-35 AND I-135 TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

HOWERTON/JAKUB

In the hours before

Local storm report, Apr 20, 9:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT WED APR 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             5 N DORRANCE            38.92N 98.59W
04/20/2005  1.75 INCH        RUSSELL            KS   TRAINED SPOTTER

&&

BRW
Local storm report, Apr 20, 9:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT WED APR 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             5 SW SYLVAN GROVE       38.97N 98.47W
04/20/2005  1.25 INCH        LINCOLN            KS   TRAINED SPOTTER

&&

BRW
Local storm report, Apr 20, 9:19 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT WED APR 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             N SYLVAN GROVE          39.01N 98.39W
04/20/2005  1.00 INCH        LINCOLN            KS   TRAINED SPOTTER

&&

BRW
Special weather statement, Apr 20, 9:28 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT WED APR 20 2005

KSZ082-091-210300-
HARPER-KINGMAN-
928 PM CDT WED APR 20 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND KINGMAN COUNTIES...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
PRETTY PRAIRIE TO 9 MILES WEST OF NORWICH TO 7 MILES SOUTHEAST OF
ATTICA...AND MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THIS LINE OF STORMS AS
THEY CONTINUE TO MOVE EAST. PONDING OF WATER IS LIKELY ON SOME
ROADWAYS PRONE TO FLOODING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

/SEDLOCK
Local storm report, Apr 20, 9:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT WED APR 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             6 WSW GREAT BEND        38.33N 98.91W
04/20/2005  1.25 INCH        BARTON             KS   TRAINED SPOTTER

0745 PM     HAIL             1 E GREAT BEND          38.36N 98.79W
04/20/2005  2.50 INCH        BARTON             KS   TRAINED SPOTTER

0749 PM     HAIL             1 N GREAT BEND          38.38N 98.81W
04/20/2005  1.00 INCH        BARTON             KS   TRAINED SPOTTER

            VEHICLE DAMAGE AT 10TH AND FRY RD.

0753 PM     HAIL             1 E GREAT BEND          38.36N 98.79W
04/20/2005  3.00 INCH        BARTON             KS   TRAINED SPOTTER

            VEHICLE AND ROOF DAMAGE.

0755 PM     HAIL             5 NE GREAT BEND         38.41N 98.74W
04/20/2005  1.75 INCH        BARTON             KS   TRAINED SPOTTER

0806 PM     HAIL             5 SW HOISINGTON         38.46N 98.84W
04/20/2005  1.75 INCH        BARTON             KS   TRAINED SPOTTER

0835 PM     HAIL             2 S HOISINGTON          38.49N 98.78W
04/20/2005  0.25 INCH        BARTON             KS   TRAINED SPOTTER

0844 PM     HAIL             N NASHVILLE             37.44N 98.43W
04/20/2005  0.88 INCH        KINGMAN            KS   TRAINED SPOTTER

0900 PM     HAIL             4 SE WILSON             38.79N 98.42W
04/20/2005  1.25 INCH        ELLSWORTH          KS   TRAINED SPOTTER

0908 PM     HAIL             5 N DORRANCE            38.92N 98.59W
04/20/2005  1.00 INCH        RUSSELL            KS   TRAINED SPOTTER

0912 PM     TSTM WND GST     11 E ARLINGTON          37.88N 97.98W
04/20/2005  60 MPH           RENO               KS   TRAINED SPOTTER

0912 PM     HAIL             11 E ARLINGTON          37.88N 97.98W
04/20/2005  1.00 INCH        RENO               KS   TRAINED SPOTTER

0913 PM     HAIL             5 N DORRANCE            38.92N 98.59W
04/20/2005  1.75 INCH        RUSSELL            KS   TRAINED SPOTTER

0916 PM     HAIL             5 SW SYLVAN GROVE       38.97N 98.47W
04/20/2005  1.25 INCH        LINCOLN            KS   TRAINED SPOTTER

0918 PM     HAIL             N SYLVAN GROVE          39.01N 98.39W
04/20/2005  1.00 INCH        LINCOLN            KS   TRAINED SPOTTER

&&

BRW
Special weather statement, Apr 20, 9:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT WED APR 20 2005

KSZ067-210330-
RENO-
947 PM CDT WED APR 20 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRETTY PRAIRIE...OR 15 MILES NORTHEAST OF
KINGMAN...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

/KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:33 PM CDTSevere Thunderstorm WarningICTBarton57 min
Apr 20, 8:28 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth62 min
Apr 20, 8:44 PM CDTSevere Thunderstorm WarningICTReno61 min
Apr 20, 9:01 PM CDTSevere Thunderstorm WarningICTLincoln, Russell59 min
Apr 20, 10:10 PM CDTSevere Thunderstorm WarningICTHarvey50 min
Apr 20, 10:40 PM CDTSevere Thunderstorm WarningICTSumner65 min
Apr 21, 5:13 PM CDTSevere Thunderstorm WarningICTNeosho62 min
Apr 21, 5:28 PM CDTSevere Thunderstorm WarningICTLabette32 min
Apr 21, 5:54 PM CDTTornado WarningICTNeosho51 min
Apr 21, 6:27 PM CDTTornado WarningICTLabette33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.